Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 27, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 8, 2020, 3:36 PM CDT for 4 counties in Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2020, 3:36 PM CDT (20:36 UTC)
- Expired
- Apr 8, 2020, 4:15 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 181 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 3:08 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
157
WUUS53 KLSX 082036
SVRLSX
MOC103-111-127-205-082115-
/O.NEW.KLSX.SV.W.0027.200408T2036Z-200408T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
336 PM CDT Wed Apr 8 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southern Knox County in northeastern Missouri...
Northwestern Marion County in northeastern Missouri...
Northern Shelby County in northeastern Missouri...
Southwestern Lewis County in northeastern Missouri...
* Until 415 PM CDT.
* At 336 PM CDT, a severe thunderstorm was located near Plevna,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
La Belle, Lewistown, Ewing, Plevna, Steffenville, Novelty,
Monticello, Newark and Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3987 9162 3990 9229 3995 9229 3995 9231
4008 9232 4014 9164
TIME...MOT...LOC 2036Z 268DEG 32KT 3999 9221
HAIL...1.00IN
WIND...60MPH
$$
Carney3 follow-up statements
314
WWUS53 KLSX 082052
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
352 PM CDT Wed Apr 8 2020
MOC103-111-127-205-082115-
/O.CON.KLSX.SV.W.0027.000000T0000Z-200408T2115Z/
Knox MO-Marion MO-Shelby MO-Lewis MO-
352 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN KNOX...NORTHWESTERN MARION...NORTHEASTERN SHELBY AND
SOUTHWESTERN LEWIS COUNTIES...
At 351 PM CDT, a severe thunderstorm was located over Plevna, moving
east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lewistown, Ewing, Plevna, Steffenville, Monticello and Newark.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3987 9162 3990 9214 3997 9218 4005 9214
4014 9164
TIME...MOT...LOC 2051Z 271DEG 28KT 3997 9208
HAIL...1.00IN
WIND...60MPH
$$
Carney826
WWUS53 KLSX 082102
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
402 PM CDT Wed Apr 8 2020
MOC103-082112-
/O.CAN.KLSX.SV.W.0027.000000T0000Z-200408T2115Z/
Knox MO-
402 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Missouri.
LAT...LON 3987 9162 3990 9195 4008 9195 4014 9164
TIME...MOT...LOC 2102Z 268DEG 32KT 3997 9195
$$
MOC111-127-205-082115-
/O.CON.KLSX.SV.W.0027.000000T0000Z-200408T2115Z/
Marion MO-Shelby MO-Lewis MO-
402 PM CDT Wed Apr 8 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN MARION...NORTHEASTERN SHELBY AND SOUTHWESTERN LEWIS
COUNTIES...
At 402 PM CDT, a severe thunderstorm was located near Steffenville,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lewistown, Ewing, Steffenville and Monticello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3987 9162 3990 9195 4008 9195 4014 9164
TIME...MOT...LOC 2102Z 268DEG 32KT 3997 9195
HAIL...1.00IN
WIND...60MPH
$$
Carney418
WWUS53 KLSX 082109
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
409 PM CDT Wed Apr 8 2020
MOC111-127-205-082119-
/O.EXP.KLSX.SV.W.0027.000000T0000Z-200408T2115Z/
Marion MO-Shelby MO-Lewis MO-
409 PM CDT Wed Apr 8 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MARION...
NORTHEASTERN SHELBY AND SOUTHWESTERN LEWIS COUNTIES WILL EXPIRE AT
415 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
northeastern Missouri.
LAT...LON 3987 9162 3990 9195 4008 9195 4014 9164
TIME...MOT...LOC 2109Z 268DEG 32KT 3997 9191
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:28 PM CDT, 8 minutes earlier.
Area forecast discussion, Apr 8, 3:28 PM CDT, 8 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 328 PM CDT Wed Apr 8 2020 .SHORT TERM... (Through Late Thursday Night) Issued at 324 PM CDT Wed Apr 8 2020 Surface low currently over northeast Missouri will track to the east southeast through the afternoon and into tonight, dragging a strong cold front south across the forecast area. Storms beginning to develop especially near frontal boundary across northern Missouri. With MU CAPES around 3000 J/kg, steep ML lapse rates and effective bulk shear around 45 kts, initially expect a large hail event as discrete convection fires up. Then as front slides south, will see activity congeal into a line of convection with the severe threat transitioning to more of a severe wind event for eastern and southern portions of forecast area. As for any tornado threat, it will be isolated as low level shear and storm relative helicity are marginal at best. Storms are expected to develop any minute now over northeast MO and west central IL, then move into the St. Louis metro area between 4 pm and 8 pm, and then into southern portions of forecast area between 7 pm and 10 pm. South to southwest winds will pickup ahead of front and veer to the northwest to north behind it. Will see gusts up to 30 to 35 mph at times, before diminishing late tonight. Once system exits region, much colder and drier air will make it's way in with lows tonight in the upper 30s to mid 40s. On Thursday, despite full sunshine, cold northwest winds will pickup with gusts near 35 mph at times, so temperatures will struggle to rise with highs only in the low 50s to low 60s, almost 10 degrees below normal for this time of year. Thursday night will be the coldest night with lows in the upper 20s to mid 30s. Will need to issue a freeze/frost headline for portions of the forecast area, but will let later forecast shifts handle this. Byrd .LONG TERM... (Friday through Next Wednesday) Issued at 324 PM CDT Wed Apr 8 2020 Surface ridge will be overhead on Friday with slightly warmer conditions under sunny skies. Highs will be in the 50s. By Friday night, surface ridge will begin to slide off to the east as next system approaches the region. In the meantime, upper level closed low over the southwestern U.S. will begin to lift out towards forecast area. Will see increasing chances of rain towards daybreak on Saturday, with best chances late Saturday night through Sunday. Unseasonably cold air will return to the region Sunday night after the system exits the region and winds pickup from the northwest. Beyond that, extended models have differing solutions on additional rain chances for the remainder of the forecast period. It does look like we will have a prolonged period of well below normal temperatures through at least next Wednesday. Byrd && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 138 PM CDT Wed Apr 8 2020 Main issue with the TAFs will be the storms that are expected to develop ahead of a strong cold front between 20z and 01z Thursday. Will see MVFR conditions with onset of activity. Otherwise, VFR flight conditions expected for remainder of forecast period. Winds will pickup just ahead of front and veer to the northwest then north with gusts up to 30 kts at times, before diminishing after 06z Thursday. Clouds will clear out tonight. Then on Thursday winds will pickup from the northwest once again with gusts near 25 kts at times. Byrd && .CLIMATE... Issued at 837 PM CDT Tue Apr 7 2020 Record max temps for Wednesday, April 8th, 2020: Saint Louis (KSTL)...89/1890 Columbia (KCOU)......86/2001 Quincy (KUIN)........84/2001 && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 44 57 34 55 / 100 0 0 0 Quincy 38 53 29 52 / 5 5 0 0 Columbia 41 56 31 54 / 20 0 0 0 Jefferson City 43 58 31 56 / 40 0 0 0 Salem 43 56 33 53 / 100 5 0 0 Farmington 43 60 32 56 / 100 0 0 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 8, 4:56 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 456 AM CDT Wed Apr 8 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 456 AM CDT Wed Apr 8 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Thunderstorms are expected this afternoon and evening with severe storms likely, particularly across east central and southeast Missouri and southwest Illinois. Some storms may be capable of producing very large hail, damaging winds and isolated tornadoes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and this evening. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 4:52 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 24 min |
| Apr 8, 5:45 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 39 min |
| Apr 8, 6:17 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 43 min |
| Apr 8, 6:47 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 27 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.